Dissipative extensions and port-Hamiltonian operators on networks

Marcus Waurick, Sven-Ake Wegner

Research output: Contribution to journalArticle

Abstract

In this article we study port-Hamiltonian partial differential equations on certain one-dimensional manifolds. We classify those boundary conditions that give rise to contraction semigroups. As an application we study port-Hamiltonian operators on networks whose edges can have finite or infinite length. In particular, we discuss possibly infinite networks in which the edge lengths can accumulate zero and port-Hamiltonian operators with Hamiltonians that neither are bounded nor bounded away from zero. We achieve this, by first providing a new description for maximal dissipative extensions of skew-symmetric operators. The main technical tool used for this is the notion of boundary systems. The latter generalizes the classical notion of boundary triple(t)s and allows to treat skew-symmetric operators with unequal deficiency indices. In order to deal with fairly general variable coefficients, we develop a theory of possibly unbounded, non-negative, injective weights on an abstract Hilbert space.
Original languageEnglish
Pages (from-to)6830-6874
Number of pages45
JournalJournal of Differential Equations
Volume269
Issue number9
Publication statusAccepted/In press - 18 May 2020

Fingerprint Dive into the research topics of 'Dissipative extensions and port-Hamiltonian operators on networks'. Together they form a unique fingerprint.

  • Cite this